MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8747
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and a suture was used.It was reported the inside of the sterile package was dirty, also the sterile package was torn.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: could you please clarify if the device was used on the patient? no.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).(b)(6).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned samples revealed that it was received one unopened sample that pertain to product code epm8747.Upon visual inspection of the returned samples it was found an unknow foreign matter appears to be dirty inside the packaging (overwrap).In further investigation, no issues related to packaging integrity could be observed during evaluation.Based on the information currently available, a foreign matter issue was identified during the investigation of the sample received.This product issue will be addressed through the quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17144178
Report Number2210968-2023-04377
Device Sequence Number5771452
Product Code GAW
UDI-Device Identifier10705031203693
UDI-Public10705031203693
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPM8747
Device Catalogue NumberEPM8747
Device Lot NumberSMBAER
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown